MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: lead tech.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the 6fr pinnacle sheath seemed to be tight and restrictive to the 6f catheter that was used with it during the case.The patient was stable, and the outcome of the procedure was a success.Additional information was received on 30 dec 2022: the procedure was a coronary angioplasty.Procedure was completed using the sheath, it was just very tight trying to advance and manipulate the catheter through the sheath.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.This report has been deemed not reportable based off of the investigation of the actual sample.One 6fr ik sheath and dilator were returned for product evaluation.Two 6fr medtronic launcher catheters were also returned to be assessed with the ik sheath and dilator.The sample was returned with the dilator inserted into the sheath.The sample was subject to visual analysis.No bends, cracks, or deformations were observed on the sheath or dilator.The catheters were inserted into the sheath.Both catheters were inserted without resistance.The catheters are marked as eb35 and eb40.The sheath internal diameter (id) was measured and the max pin gauge that would pass without resistance is.084in.The dilator outer diameter (od) was measured to be.0824 -.0826in.The catheter outer diameter (od) was measured for each catheter.Catheter eb35 was measured to be.0825-.0830in ( and catheter eb40 was measured to be.0825-.0830in.The complaint cannot be confirmed for mobility issues because the failure mode could not be replicated on the returned sample.The exact root cause could not be determined.The likely root cause is the catheters are larger than specification, preventing them from being inserted into the sheath.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode & effects analysis (fmea).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key16245818
Report Number1118880-2022-00109
Device Sequence Number17797816
Product Code DYB
UDI-Device Identifier00389701007250
UDI-Public00389701007250
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberN/A
Device Catalogue NumberRSS601
Device Lot Number0000241611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR CATHETER
Patient Age67 YR
Patient SexMale